| Model Number |
453952 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Combination product: yes.
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment of a mildly calcified lesion (90 percent stenosis degree) in the moderately tortuous mid lad.After pre-dilataion of the lesion, the device could not be advanced and was removed for further dilatation.Then, the device was reintroduced.It did not cross again and the stent dislodged.The stent was not retrieved.Patient had a bypass surgery which was stated as not related to the dislodged stent.
Additional Manufacturer Narrative
Combination product: yes the returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.The proximal balloon shoulder is slightly compressed.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was not returned for analysis.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu warns against re-insertion if the stent system was removed prior to expansion as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.